question-icon

I did a psychoses 3 years ago i have been

default
Posted on Mon, 11 Mar 2019
Question: I did a psychoses 3 years ago i have been on abilify 15 mg ever since i feel like im a zombie on the meds is it ok for me to stop them ?
doctor
Answered by Dr. Olgeta Xhufka (1 hour later)
Brief Answer:
Lower dosage gradually in three weeks.

Detailed Answer:
Hello dear, welcome to Ask a doctor service.
I read your query and here is my advice.

Aripipazole is an atypical antipsychotic drug.
You should lower the dosage gradually in order to tapper off the symptoms since you have been using it for long time ( 3 years).
If aripiprazole is stopped suddenly, it can cause some unpleasant withdrawal symptoms like headache, feeling sick and sleep problems.
I can suggest you to lower the dosage over three weeks lowering it gradually.
First week you can use a dosage of 10mg continuing the next week with 5mg and the other week 2.5 mg.

Hope I have answered the question.
Let me know if I can assist you further.

Above answer was peer-reviewed by : Dr. Yogesh D
doctor
Answered by
Dr.
Dr. Olgeta Xhufka

General & Family Physician

Practicing since :2011

Answered : 6863 Questions

premium_optimized

The User accepted the expert's answer

Share on
I did a psychoses 3 years ago i have been

Brief Answer: Lower dosage gradually in three weeks. Detailed Answer: Hello dear, welcome to Ask a doctor service. I read your query and here is my advice. Aripipazole is an atypical antipsychotic drug. You should lower the dosage gradually in order to tapper off the symptoms since you have been using it for long time ( 3 years). If aripiprazole is stopped suddenly, it can cause some unpleasant withdrawal symptoms like headache, feeling sick and sleep problems. I can suggest you to lower the dosage over three weeks lowering it gradually. First week you can use a dosage of 10mg continuing the next week with 5mg and the other week 2.5 mg. Hope I have answered the question. Let me know if I can assist you further.